Modi, N. and Wilcox, M.H. (2001) Evidence for antibiotic induced Clostridium perfringens diarrhoea. Journal of Clinical Pathology, 54 (10). pp. 748-751. ISSN 0021-9746Full text available as:
Available under licence : See the attached licence file.
Clostridium difficile is a well documented cause of antibiotic associated diarrhoea in hospitalised patients, but may account for only approximately 20% of all cases. This leader reviews the current knowledge and understanding of the pathogenesis, epidemiology, and diagnosis of non-food borne Clostridium perfringens diarrhoea. Although enterotoxigenic C perfringens has been implicated in some C difficile negative cases of antibiotic associated diarrhoea, C perfringens enterotoxin detection methods are not part of the routine laboratory investigation of such cases. Testing for C perfringens enterotoxin in faecal samples from patients with antibiotic associated diarrhoea and sporadic diarrhoea on a routine basis would have considerable resource implications. Therefore, criteria for initiating investigations and optimum laboratory tests need to be established. In addition, establishing the true burden of C perfringens antibiotic associated diarrhoea is important before optimum control and treatment measures can be defined.
|Copyright, Publisher and Additional Information:||© 2001 Journal of Clinical Pathology|
|Keywords:||Clostridium perfringens, Clostridium difficile, hospital acquired infective diarrhoea|
|Institution:||The University of Leeds|
|Academic Units:||The University of Leeds > Faculty of Biological Sciences (Leeds) > Institute of Molecular and Cellular Biology (Leeds)|
|Depositing User:||Sherpa Assistant|
|Date Deposited:||13 Mar 2006|
|Last Modified:||04 Jun 2014 10:11|
Actions (login required)